Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


When to start meds
May 5, 2005

I was diagnosed as HIV+ in December 2004. My first Viral Load test was completed on April 6, 2005. The results were TCell Count 549, Viral Load 84,200. My doctor feels that we should retest in 6 months and then make a decision on med's.

I have had no indications of any illness as of yet, what would you recommend? Should I consider beginning a drug regiment? If so, do you recommend one over the other given my numbers?

Thank you,

DW

Response from Dr. Young

Dear DW,

Sorry to hear about your recent diagnosis. There's much apprehension in these early months and a lot of information to learn.

Long story short, with your current labs, I think that you doctor's approach is reasonable. I wouldn't rush into starting medications, and with your current CD4 count and HIV viral load, waiting between 3 and 6 months to repeat a set is ok.

Take the time in the next several months to get your preventive health (health maintenance) issues up to speed-- blood pressure, vaccinations, diet, exercise; also be sure to take the time to learn about your many treatment options.

While you won't have to start medications imminently (and hopefully for a very long time), knowing about your options will make you a more informed consumer and patient. Lastly, spend some time talking to your friends, case managers and other patients about their experiences-- knowledge is good.

I hope this helps. Good health to you. BY



Previous
Combination query
Next
Starting treatment or wait?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement